Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 21, NWS Raleigh, NC

April 20, 2015Davidson County, Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2015, 2:35 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 40 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2015, 2:35 PM EDT (18:35 UTC)
Expired
Apr 20, 2015, 3:15 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 2:40 PM EDTHAIL 14 Ssw Winston-Salem, NC
Apr 20, 2:49 PM EDTHAIL 1Winston-Salem, NCQUARTER SIZE HAIL IN WINSTON-SALEM
Apr 20, 2:49 PM EDTHAIL 1Winston-Salem, NC
Apr 20, 2:55 PM EDTHAIL 12 Nnw Sedge Garden, NC
Apr 20, 2:55 PM EDTHAIL 1.252 S Winston-Salem, NC
Apr 20, 2:55 PM EDTHAIL 1.253 S Winston-Salem, NC
Apr 20, 3:20 PM EDTTSTM WND GST 583 N Lake Townsend, NCSPOTTER REPORTED 58 MPH WIND GUST ON HOME WEATHER STATION
Apr 20, 3:20 PM EDTTSTM WND GST 584 N Lake Townsend, NC
Apr 20, 3:23 PM EDTHAIL 12 Ssw Stokesdale, NCREPORTED AT STOKERIDGE TAVERN & GRILL...ALONG WITH VIDEO OF QUARTER SIZE HAIL ON THEIR FACEBOOK PAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS52 KRAH 201835
SVRRAH
NCC057-067-081-201915-
/O.NEW.KRAH.SV.W.0021.150420T1835Z-150420T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 315 PM EDT

* AT 232 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED OVER CLEMMONS...OR 9 MILES
  SOUTHWEST OF WINSTON-SALEM...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...
  KERNERSVILLE...CLEMMONS...BERMUDA RUN...HUNTSVILLE...LINWOOD AND
  LEWISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3611 8050 3614 8044 3622 8043 3626 8045
      3624 7966 3572 8036 3574 8046 3581 8047
      3583 8049 3585 8042 3584 8039 3586 8039
      3588 8042 3589 8037 3596 8038 3599 8042
      3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 1832Z 226DEG 30KT 3599 8037 

$$
2 follow-up statements
833 
WWUS52 KRAH 201851
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT MON APR 20 2015

NCC057-067-081-201915-
/O.CON.KRAH.SV.W.0021.000000T0000Z-150420T1915Z/
FORSYTH NC-GUILFORD NC-DAVIDSON NC-
251 PM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR FORSYTH...NORTHWESTERN GUILFORD AND NORTHERN DAVIDSON COUNTIES...

AT 250 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED OVER WINSTON-SALEM...MOVING NORTHEAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...LEXINGTON...KERNERSVILLE...
CLEMMONS...BERMUDA RUN...HUNTSVILLE...LINWOOD AND LEWISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING HAIL THE SIZE OF QUARTERS.  

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... 
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

&&

LAT...LON 3611 8050 3614 8044 3622 8043 3626 8045
      3624 7966 3572 8036 3574 8046 3581 8047
      3583 8049 3585 8042 3584 8039 3586 8039
      3588 8042 3589 8037 3596 8038 3599 8042
      3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 1850Z 231DEG 28KT 3608 8024 

$$
033 
WWUS52 KRAH 201905
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT MON APR 20 2015

NCC057-201914-
/O.CAN.KRAH.SV.W.0021.000000T0000Z-150420T1915Z/
DAVIDSON NC-
305 PM EDT MON APR 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIDSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3625 8036 3624 7966 3602 8003 3604 8028
TIME...MOT...LOC 1904Z 226DEG 30KT 3616 8013 

$$

NCC067-081-201915-
/O.CON.KRAH.SV.W.0021.000000T0000Z-150420T1915Z/
FORSYTH NC-GUILFORD NC-
305 PM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN FORSYTH AND NORTHWESTERN GUILFORD COUNTIES...

AT 304 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED NEAR KERNERSVILLE...OR 8 MILES NORTHEAST
OF WINSTON-SALEM...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...
SUMMERFIELD...STOKESDALE...WALKERTOWN...RURAL HALL...LAKE BRANDT AND
LAKE JEANETTE MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3625 8036 3624 7966 3602 8003 3604 8028
TIME...MOT...LOC 1904Z 226DEG 30KT 3616 8013 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:30 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 20, 2:30 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT MON APR 20 2015

.SYNOPSIS...A COLD FRONT WILL TRACK EAST ACROSS THE REGION TONIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST LATE TONIGHT THROUGH
TUESDAY... THEN SHIFT OFF THE COAST TUESDAY NIGHT INTO WEDNESDAY.
A COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...

NOW THROUGH THIS EVENING: NUMEROUS SIGNALS CONTINUE TO SUPPORT AN
ENHANCED RISK OF SEVERE STORMS IN CENTRAL NC. HEATING/MIXING
DISSIPATED THE WEAK CAP OVER THE REGION NEARLY 2 HOURS AGO...
YIELDING EXPLOSIVE CONVECTION TO OUR SW OVER NE GA AND UPSTATE SC.
SEE NO REASON WHY THIS WON'T CONTINUE TO EXPAND NORTHEASTWARD TOWARD
CENTRAL NC OVER THE NEXT FEW HOURS. KINEMATICS REMAIN ROBUST WITH
EFFECTIVE DEEP LAYER SHEAR OVER 40 KTS (ACCORDING TO SPC
MESOANALYSES) AND RAP ANALYSES REVEALING A LONG STRAIGHT LINE
HODOGRAPH SUPPORTIVE OF SPLITTING SUPERCELLS. MLCAPE AND MUCAPE
VALUES ARE RAPIDLY GROWING AND NOW SIT NEAR 1000 J/KG AND 1500-2000
J/KG RESPECTIVELY... AND LOW LEVEL LAPSE RATES HAVE REACHED NEAR 8
C/KM. THESE FACTORS ALONG WITH DERIVED PARAMETERS INCLUDING THE
CRAVEN SIGSVR AND SUPERCELL COMPOSITE PARAMETER SUPPORT SUSTAINED
SUPERCELLS. PW VALUES ARE ABOVE NORMAL BUT NOT INCREDIBLY HIGH...
AND THIS MAY LIMIT COVERAGE SOMEWHAT INITIALLY... BUT ALL
INDICATIONS ARE THAT CONVECTION WILL GROW AND CONGEAL INTO A LINEAR
MCS OR OR MULTICELL CLUSTERS AFFECTING A LARGER AREA. DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL STILL LOOK TO BE THE PRIMARY
THREATS... GIVEN THE LONG STRAIGHT HODOGRAPH AND FAT CAPE IN THE 0C
TO -30C LAYER WITH CONVECTION ALLOWING MODELS INDICATING STRONG
UPDRAFTS. INTENSE TORNADOES LOOK TO BE LESS LIKELY WITH LCL HEIGHTS
UP TO 1000 M CURRENTLY AND SOMEWHAT MARGINAL STORM RELATIVE HELICITY
VALUES... BUT A FEW TORNADOES REMAIN POSSIBLE IN THIS ENVIRONMENT.
STORM MOTION IS EXPECTED TO BE 40-50 MPH FROM THE WSW... AND THESE
TRANSLATIONAL SPEEDS WILL EXACERBATE THE EFFECTS OF ANY STRONG WINDS
ASSOCIATED WITH INDIVIDUAL STORMS. STRONG TO SEVERE CONVECTION NOW
OVER THE GSP CWA WILL CONTINUE TO EXPAND TO THE NE... SO EXPECT THE
GREATEST SEVERE RISK OVER CENTRAL NC TO BE BETWEEN 4 PM AND 8 PM...
GRADUALLY TAPERING DOWN AFTERWARD... WITH LITTLE MORE THAN ISOLATED
TRAILING SHOWERS AFTER 11 PM.

AFTER MIDNIGHT: THE COLD FRONT WILL MOVE ESE THROUGH CENTRAL NC
BETWEEN MIDNIGHT AND 6 AM... AND EXPECT CLEARING SKIES WITH THE
ONSET OF DOWNSLOPE LOW LEVEL FLOW AND A DRYING COLUMN. STILL EXPECT
LOWS FROM AROUND 50 IN THE NW TO AROUND 60 SE AS COOLER AIR RUSHES
IN LATE. -GIH

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 345 AM MONDAY...

DRY CONDITIONS WILL PREVAIL IN THE WAKE OF THE COLD FRONT TUE/TUE
NIGHT...WITH HIGHS IN THE UPPER 60S TO LOWER 70S AND LOWS MID/UPPER
40S TO PERHAPS 50F FAR SE COASTAL PLAIN WED MORNING. -VINCENT

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 120 AM MONDAY...

DRY WEATHER EXPECTED WEDNESDAY AND THURSDAY.

HIGH CONFIDENCE FORECAST FOR MID WEEK AS HIGH PRESSURE WILL DOMINATE
AND BRING DRY WEATHER WITH SEASONABLY COOL TEMPERATURES WEDNESDAY
AND THURSDAY.

CONFIDENCE RAPIDLY DECREASES IN THE FORECAST BY FRIDAY THROUGH THE
WEEKEND AS MODELS SHOW SPREAD WITH HANDLING THE PROGRESSIVELY MOVING
SOUTHERN STREAM SYSTEM THAT MAY AFFECT OUR REGION AS EARLY AS
FRIDAY. JUST HOW THIS SYSTEM INTERACTS WITH THE POLAR JET AND THE
ASSOCIATED LOW LEVEL BOUNDARY WILL DETERMINE HOW QUICKLY THIS SYSTEM
MOVES AND HOW FAR NORTH THE SIGNIFICANT RAINFALL REACHES INTO THE MID-
ATLANTIC STATES. FOR NOW... WE WILL CARRY A CHANCE OF SHOWERS FOR
THE WEEKEND (CENTERED ON SATURDAY INTO SATURDAY NIGHT).

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 1230 PM MONDAY...

EARLIER MVFR CIGS AT INT/GSO/RDU/FAY HAVE SCATTERED OUT... AND
EXPECT RWI TO FOLLOW SUIT AND BECOME SCT IN THE NEXT HOUR. SCATTERED
STORMS ARE EXPECTED TO FORM OVER NRN GA AND UPSTATE SC THEN MOVE TO
THE NE... LIKELY AFFECTING INT/GSO 19Z-23Z... RDU 20Z-00Z... AND
FAY/RWI 21Z-01Z. VFR CONDITIONS WILL GENERALLY CONTINUE FOR THE NEXT
24 HRS... BUT CIGS/VSBYS IN AND NEAR STORMS WILL DROP TO MVFR OR
BRIEFLY IFR. ENHANCED WIND GUSTS OVER 50 MPH AND HAIL GREATER THAN 1
INCH IN DIAMETER REMAIN POSSIBLE WITH THESE SCATTERED STORMS. EVEN
OUTSIDE OF STORMS... WINDS FROM THE SW AT 10-15 KTS GUSTING TO 20-30
KTS WILL PERSIST... VEERING AROUND TO WESTERLY WITH DIMINISHING
GUSTS AFTER PASSAGE OF A COLD FRONT AFTER 04Z. A SHORT PERIOD OF
MVFR CIGS ARE POSSIBLE WITH FRONTAL PASSAGE... BUT GENERALLY WE
EXPECT VFR CONDITIONS LATE TONIGHT THROUGH THE END OF THE TAF VALID
PERIOD WITH MOSTLY CLEAR SKIES.

LOOKING BEYOND 18Z TUE... VFR CONDITIONS SHOULD HOLD THROUGH WED AS
HIGH PRESSURE BUILDS OVER THE REGION. A FEW HOURS OF SUB-VFR
CIGS/VSBYS WITH A FEW SHOWERS ARE POSSIBLE WED EVENING/NIGHT INTO
EARLY THU AS A DISTURBANCE MOVES QUICKLY ACROSS THE DEEP SOUTH AND
SOUTHEAST STATES. VFR CONDITIONS AND COOLER WEATHER WILL FOLLOW FOR
LATE THU INTO SAT. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES... NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...VINCENT
LONG TERM...BADGETT
AVIATION...HARTFIELD
Hazardous weather outlook, Apr 20, 4:20 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
420 AM EDT MON APR 20 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-210830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
420 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT
TRACKING EAST ACROSS THE REGION LATE THIS AFTERNOON AND EVENING.
ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE...WITH A
PRIMARY THREAT OF DAMAGING WINDS AND QUARTER TO GOLFBALL SIZE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

VINCENT

In the hours before

Special weather statement, Apr 20, 10:38 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT MON APR 20 2015

NCZ021-038-039-073-074-201530-
RANDOLPH NC-DAVIDSON NC-FORSYTH NC-MONTGOMERY NC-STANLY NC-
1038 AM EDT MON APR 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WESTERN
RANDOLPH...DAVIDSON...SOUTHERN FORSYTH...NORTHWESTERN MONTGOMERY AND
NORTHEASTERN STANLY COUNTIES UNTIL 1130 AM EDT...

AT 1037 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST
OF MOCKSVILLE TO NEAR SALISBURY TO NEAR HARRISBURG...AND MOVING EAST
AT 40 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...HIGH POINT...LEXINGTON...ALBEMARLE...BADIN LAKE...
THOMASVILLE...KERNERSVILLE...CLEMMONS...BERMUDA RUN AND LINWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3584 8039 3588 8042 3589 8037 3596 8038
      3604 8045 3616 8013 3602 8004 3592 8005
      3592 7998 3581 7991 3543 7991 3537 8038
      3550 8030 3552 8018 3558 8021 3568 8033
      3572 8033 3574 8046 3583 8049
TIME...MOT...LOC 1437Z 253DEG 36KT 3589 8067 3566 8054 3534 8062

KRD
Special weather statement, Apr 20, 10:54 AM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 AM EDT MON APR 20 2015

NCZ021>023-038>040-074-201600-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-CHATHAM NC-ALAMANCE NC-
FORSYTH NC-MONTGOMERY NC-
1054 AM EDT MON APR 20 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF GUILFORD...
RANDOLPH...DAVIDSON...WESTERN CHATHAM...ALAMANCE...SOUTHERN FORSYTH
AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 1200 PM EDT...

AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
WINSTON-SALEM TO 6 MILES SOUTH OF THOMASVILLE TO 6 MILES WEST OF
BADIN LAKE...AND MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...BURLINGTON...ASHEBORO...
GRAHAM...RANDLEMAN...SILER CITY...NORTH CAROLINA ZOO AND BADIN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3614 8042 3625 7981 3625 7945 3588 7925
      3552 7939 3549 8018 3558 8021 3560 8023
      3578 8019
TIME...MOT...LOC 1453Z 261DEG 46KT 3609 8027 3580 8010 3548 8021

KRD
Special weather statement, Apr 20, 2:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT MON APR 20 2015

NCZ021-022-038-039-201915-
GUILFORD-RANDOLPH-DAVIDSON-FORSYTH-
230 PM EDT MON APR 20 2015

...INTENSIFYING THUNDERSTORMS MOVING INTO THE TRIAD REGION...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS NEAR AND THE WEST SOUTHWEST OF
CLEMMONS...OR 10 MILES SOUTHWEST OF WINSTON-SALEM...MOVING NORTHEAST
AT 40 MPH.

THROUGH 3 PM...THESE STORMS WILL MOVE INTO THE TRIAD REGION...AND
MAY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PEAS...WIND GUSTS
UP TO 40 MPH...IN ADDITION TO BRIEF HEAVY DOWNPOURS.

LOCATIONS THAT MAY IMPACTED INCLUDE... GREENSBORO...WINSTON-
SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
RANDLEMAN...THOMASVILLE...KERNERSVILLE...CLEMMONS AND BERMUDA RUN.

THERE IS A GOOD CHANCE THAT THESE STORM WILL INTENSIFY...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BE READY TO SEEK SHELTER IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME...OFFICE...SCHOOL...OR BUSINESS IF A WARNING IS ISSUED OR
IF YOU SEE THREATENING WEATHER APPROACH.

LAT...LON 3611 8050 3614 8044 3626 8045 3624 7954
      3572 7956 3564 8029 3568 8033 3572 8033
      3574 8046 3581 8047 3583 8049 3584 8039
      3588 8042 3589 8037 3596 8038 3599 8042
      3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 1826Z 236DEG 59KT 3598 8036

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:24 PM EDTSpecial Weather StatementRAHChatham, Cumberland, Harnett, Lee51 min
Apr 19, 9:23 PM EDTSpecial Weather StatementRAHSampson37 min
Apr 19, 9:54 PM EDTSpecial Weather StatementRAHWayne66 min
Apr 20, 12:43 AM EDTSpecial Weather StatementRAHSampson32 min
Apr 20, 12:46 AM EDTSpecial Weather StatementRAHSampson29 min
Apr 20, 1:02 AM EDTSevere Thunderstorm WarningRAHSampson, Wayne43 min
Apr 20, 1:23 AM EDTSpecial Weather StatementRAHSampson22 min
Apr 20, 1:42 AM EDTSpecial Weather StatementRAHWayne33 min
Apr 20, 1:44 AM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Sampson, Wayne, Wilson3 hr
Apr 20, 2:00 AM EDTSpecial Weather StatementRAHEdgecombe30 min
Apr 20, 2:18 AM EDTSpecial Weather StatementRAHHalifax57 min
Apr 20, 10:38 AM EDTSpecial Weather StatementRAHDavidson52 min
Apr 20, 10:54 AM EDTSpecial Weather StatementRAHAlamance, Forsyth, Guilford, Randolph66 min
Apr 20, 1:42 PM EDTRiver Flood WarningRAHDavidson, Davie38 hr
Apr 20, 2:30 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph45 min
Apr 20, 2:56 PM EDTSpecial Weather StatementRAHHarnett49 min
Apr 20, 3:09 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee31 min
Apr 20, 3:11 PM EDTSpecial Weather StatementRAHChatham64 min
Apr 20, 3:15 PM EDTSevere Thunderstorm WarningRAHGuilford30 min
Apr 20, 3:20 PM EDTSevere Thunderstorm WarningRAHChatham25 min
Apr 20, 3:39 PM EDTSpecial Weather StatementRAHWake36 min
Apr 20, 3:42 PM EDTSpecial Weather StatementRAHDurham33 min
Apr 20, 3:47 PM EDTSpecial Weather StatementRAHLee28 min
Apr 20, 4:01 PM EDTSpecial Weather StatementRAHWake44 min
Apr 20, 4:16 PM EDTSpecial Weather StatementRAHGranville44 min
Apr 20, 4:19 PM EDTSevere Thunderstorm WarningRAHPerson41 min
Apr 20, 4:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake31 min
Apr 20, 4:28 PM EDTSpecial Weather StatementRAHWake62 min
Apr 20, 4:35 PM EDTSevere Thunderstorm WarningRAHWake26 min
Apr 20, 4:47 PM EDTSpecial Weather StatementRAHDavidson43 min
Apr 20, 4:57 PM EDTSpecial Weather StatementRAHWarren48 min
Apr 20, 5:00 PM EDTSpecial Weather StatementRAHFranklin45 min
Apr 20, 5:03 PM EDTSevere Thunderstorm WarningRAHGranville, Person26 min
Apr 20, 5:22 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren53 min
Apr 20, 5:29 PM EDTSevere Thunderstorm WarningRAHRandolph46 min
Apr 20, 5:58 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Moore, Randolph, Stanly62 min
Apr 20, 6:10 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Orange50 min
Apr 20, 6:44 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake46 min
Apr 20, 6:45 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore50 min
Apr 20, 6:56 PM EDTSpecial Weather StatementRAHStanly34 min
Apr 20, 6:56 PM EDTSevere Thunderstorm WarningRAHChatham, Lee49 min
Apr 20, 7:13 PM EDTSpecial Weather StatementRAHFranklin, Wake47 min
Apr 20, 7:48 PM EDTSpecial Weather StatementRAHLee57 min
Apr 20, 7:53 PM EDTSpecial Weather StatementRAHWake67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.